Ropinerol side effects


#1

I've been on Ropinerol since January and have slowly increased the dose to 10mg. It's helping with some of the symptoms, especially fine motor skills, but I've had a couple of odd side effects which aren't on the list.

The first one, which I got almost immediately, is a burning and tightness in my chest -similar to when you're outside on a very cold day. Except it's no longer winter so it's not caused by the air temperature. 

The latest seems to be a weird kind of weakness. It's very difficult to describe but when it happens it overwhelming and makes me feel really unwell. It's a bit like low blood pressure but feels more than that. I feel hot, nervy and very tired, and my tremor gets worse.

I was wondering if anyone else had experienced this - or any other weird side effects from it.

Of course, it could be the PD and not the medication but it doesn't sound like a common symptom.


#2

Hi Tabbycat

I am currently on 8mg of Ropinirol together with 150mg Levodopa I am also having some bad side effects which seem to be linked to the Ropinirol but after after speaking to my Neurologist she is not convinced of it & explained that I could be getting the same side effects from the Levodopa !!

I have also had some anxiety issues (also on the Ropinirol list of side effects) I have just started taking some mild anti depressant to cope with that.

My Neurologist has told me that it is a slow process getting the drugs and dosage right & told me to persevere as she is convinced that it will be ok in the future.............. fingers crossed.

Sorry I cannot offer anything more positive for you, it maybe worth while for you to ask about lowering the dosage that you are currently on ??........might help, do you take anything else with it?

Main thing is if you are not happy with Ropinirol I personnaly would speak to your support people about trying something else :-((

Good luck

Graham

 


#3

 

Hi tabbycat, I'm on 16mg of Ralnea brand of ropinirole, taken with no other meds. Have been on this med since being DX six years ago, these meds have really suited me and I would be very wary taking any other meds, they are the slow release tablets. They recently changed them for a cheaper brand and I felt terrible on them and was soon put back on my original brand. It's trying to get a med that suits the individual and i'm pleased to say they have found mine for now, until I find I need more meds, which I am dreading.

Good luck with finding the right meds for you, I wish you well

Sheila


#4

Thanks both. I will speak to my neurologist but my next appointment isn't till the end of May. I just wondered if what I was feeing was a side effect or not.

Sheila, I'm on Requip. Was this the cheaper brand you were on? What was so bad about it?


#5

 

Hi Tabbbycat, my neurologist first prescribed the Requip Ropinirole when I was first DX, after a month went to local pharmacy to collect more tablets and they gave me Ralnea Ropinirole which I never queried because I was fine on them and have been ever since. The latest prescription was EPPINEX Ropinirole (the cheaper brand) this made me lose balance again, my legs felt as if they were'nt mine, slowness, feeling generally out of sorts, had problems walking, started with cramps again, muscle weakness.  I had just got to a happy medium in my parkinsons but this cheaper brand put me back two steps in my progression.

Hope you can get to a happy medium in your progress with this parky

 

All the best - Sheila


#6

It's madness that there's such a huge difference between brands! 

Are you back on Ralnea yet?


#7

 

 

Hi Tabbycat - yep I'm back on my original meds the Ralnea Ropinirole thank goodness. Feeling loads better for it as well!!  Happy with my life also. But as I said you still feel uneasy about starting on other meds alongside your usual ones, not knowing what affect they will have on you, a fear of the unknown. The neuro wanted me to start taking co-careldopa as well, but I have declined at the moment until I feel as if I really really need them then I will approach my parkinsons nurse

Regards Sheila